MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS?; GALLBLADDER DRAINAGE STENT AND DELIVERY SYSTEM

BOSTON SCIENTIFIC CORPORATION AXIOS?; GALLBLADDER DRAINAGE STENT AND DELIVERY SYSTEM
Model Number M00553680
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the complaint device lot number; therefore, the device manufacture date is unknown at this time.If additional details become available, a supplemental report will be submitted.Block h6: imdrf device code a150101, captures the reportable event of stent first flange failure to expand.
 
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was intended to be implanted in the bile duct to facilitate drainage during an endoscopic ultrasound (eus) procedure performed on (b)(6) 2025.During the procedure, the physician attempted to deploy the first flange, but it did not fully open.Although the initial steps (1 and 2) were completed, the distal flange failed to open.The procedure was completed by replacing and using another device.There were no patient complications reported as a result of this event.The patient is expected to fully recover.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h11 corrective action statement has been updated.Block d4, h4: the complainant was unable to provide the complaint device lot number; therefore, the device manufacture date is unknown at this time.If additional details become available, a supplemental report will be submitted.Block h6: imdrf device code a150101 captures the reportable event of stent first flange failure to expand.Block h7 and h9: added type of remedial action and the correction/removal reporting # information.Block h11: boston scientific is initiating a removal of certain sizes of the axios stent and electrocautery enhanced delivery system (6mm x 8mm, 8mm x 8mm and 20mm x 10mm) manufactured since march 1, 2025.This action is being taken due to increased reports of stent deployment and expansion issues with these configurations.These issues only occur at the time of stent delivery and are expected to be noticed by the physician.Patients who have been treated with a successfully implanted axios stent should continue to follow standard of care and are not affected by this issue.A letter was sent out to materials managers/health care professionals on 19-dec-2025 to immediately stop further distribution or use of any affected 6mm x 8mm, 8mm x 8mm and 20mm x 10mm axios stent and electrocautery enhanced delivery system.The letter indicates to remove these devices from inventory and segregate them in a secure location until they can be returned to boston scientific.The referenced axios stent and electrocautery enhanced delivery system met all specifications prior to final approval for distributions/sale.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the complaint device lot number; therefore, the device manufacture date is unknown at this time.If additional details become available, a supplemental report will be submitted.Block h6: imdrf device code a150101 captures the reportable event of stent first flange failure to expand.Block h7 and h9: added type of remedial action and the correction/removal reporting # information.Block h11: the axios stent and electrocautery enhanced delivery system was included in an affected batch listed in the letter to materials managers/health care professionals associated with 97507023-fa.Boston scientific initiated a corrective and preventative action (capa) investigation to further analyze an increase in axios stent and electrocautery enhanced delivery system complaints associated with stent deployment and expansion issues.The referenced axios stent and electrocautery enhanced delivery system met all specifications prior to final approval for distributions/sale.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the complaint device lot number; therefore, the device manufacture date is unknown at this time.If additional details become available, a supplemental report will be submitted.Block h6: imdrf device code a150101 captures the reportable event of stent first flange failure to expand.Block h11: investigation summary: based on the available information, boston scientific was able to confirm the reported event of stent first flange failure to expand with testing of the product return.The device was returned for analysis partially deployed.Stent partially deployed is noted within the ifu as a possible adverse event associated with the use of the device.A kink was observed near the luer.No further handle or sheath damages were noted.When fully deployed, the proximal flange and saddle were slow to expand.At the end, the stent was able to fully expand to its designed shape once placed in a warm water bath.Stent expansion rates can be affected by compression, time, temperature, and humidity.Larger stents expand more slowly due to greater compression in the catheter.All sizes can be affected, but higher compression temporarily reduces opening until the stent reaches its intended shape.Device history record: a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Device technical analysis: one hot axios delivery device was returned for analysis partially deployed.It was noted that the stent was attempted to be deployed, as the handle is in 2nd position of deployment and the distal flange fully expanded.A kink was observed near the luer.No further handle or sheath damages were noted.Xray images observed the proximal of the stent near the ro marker.Indicating the stent was shifted proximal to the sheath.No other damages were noted.The stent was attempted to be deployed; no resistance was felt when retracting the slider.When fully deployed, the proximal flange and saddle were slow to expand.No stent braid twists and folds were noted.The stent was able to fully expand to its designed shape once placed in a warm water bath.Risk review: a risk review was completed and confirmed that the event of "stent first flange failure to expand" was defined in the risk documentation and is documented accordingly in the prr.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Labeling review: a labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.Additionally, stent partially deployed is noted within the ifu as a possible adverse event associated with the use of the device.Investigation conclusion: taking all available information into consideration, the investigation concluded that the most probable cause is cause linked to device but unable to trace more specifically.Boston scientific is initiating a removal of certain sizes of the axios stent and electrocautery enhanced delivery system (6mm x 8mm, 8mm x 8mm and 20mm x 10mm) manufactured since march 1, 2025.This action is being taken due to increased reports of stent deployment and expansion issues with these configurations.These issues only occur at the time of stent delivery and are expected to be noticed by the physician.Patients who have been treated with a successfully implanted axios stent should continue to follow standard of care and are not affected by this issue.A letter was sent out to materials managers/health care professionals on 19-dec-2025 to immediately stop further distribution or use of any affected 6mm x 8mm, 8mm x 8mm and 20mm x 10mm axios stent and electrocautery enhanced delivery system.The letter indicates to remove these devices from inventory and segregate them in a secure location until they can be returned to boston scientific.The referenced axios stent and electrocautery enhanced delivery system met all specifications prior to final approval for distributions/sale.

Brand Name
AXIOS?
Common Device Name
GALLBLADDER DRAINAGE STENT AND DELIVERY SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23783432
Report Number3005099803-2025-06680
Device Sequence Number14734824
Product Code QXH
UDI-Device Identifier00191506008086
UDI-Public(01)00191506008086
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150692
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553680
Device Catalogue NumberM00553680
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer12/19/2025
12/19/2025
03/31/2026
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date01/14/2026
01/14/2026
04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3005099803-12192025-004-
Patient Sequence Number1
Patient SexUnknown